Aa
Aa
A
A
A
Close
Avatar universal

day 1

to day is my first day off oxys im hot then cold is this normal and what can i expect to come.
5 Responses
Avatar universal
Yes it is very normal. How long have you taken them and how much? This is my 9th day off of years of hefty vicodin use...it was 98 degrees today and I'm still getting some waves of chilliness here and there, but not as often as the first 3 days. It will get better.
Avatar universal
Yes, it is definitely normal!!!!!! Expect some muscle aches, headaches, inability to sleep, and anxiety to name a few. The worse was over for me in four days, but everyone is different. I was taking loratabs too. Good Luck.
Avatar universal
hi welcome to the forum....so day 1 A....well this normally takes about a week to run its coarse....its a lot like ketching the flu with some added anxiety and like the flu it will pass
get comfortable with the saying...''you just got to be ok without being ok for a wile" the symptoms are only temporary...this is 1/3 physical and 2/3 mental so be ready to fight on both fronts look up the thomas recipe on the right hand side of the screen uder the health pages theres some stuff there that will make this a bit more comfortable to do....my favorite therapy is a good hot soak it will releave a host of withdrawal symptoms dont under estimate this therapy try not to let fear into the equation it is always worst vin our minds then it actually turns out to be...go into this with a positive attitude it will do more then any one thing you can do....if you can rent some movies to keep yourself bizzy at night...its not likely you will sleep.....keep posting for support where out here to help it a little slow at night but if you give it some time you will get responses good luck and God bless......Gnarly          
1047946 tn?1332608029
Hot and cold flashes are completely normal along with fatigue, insomnia,  stomach issues (immodium helps big time), sore muscles, watery eyes, runny nose, lack of appetite, restless legs, headache, and a few I'm sure I'm missing. You may not have all of these as everyone is different. I mainly had insomnia, fatigue, slight headache, and the stomach issues. The worst of it will last around 5 days and then it starts getting better.
Check in to the amino acid protocol. You can find it in the health pages on the right hand side of the screen. It lists some supplements to take that will make the withdrawals more bearable. It really does help. It also helped me with the mental aspect of swallowing pills each day. I somewhat had a mental addiction to vitamins! I stopped taking all but fish oil and a multivitamin without a problem though. Be sure to start exercising. If the withdrawals are tough it can be hard to muster up the energy to do so but force yourself. It makes a world of difference. Take hot baths as needed for the chills. Be sure to stay busy. Read a good book, have some funny movies on hand, do a jigsaw puzzle. Anything to keep your mind off of the withdrawals. Don't lay around feeling sorry for yourself. I've done it both ways and the times I exercised  made it much easier. The easiest time for me was when I was working 7 days a week, 12 hour shifts. I didn't have a chance to lay around. So if possible, try to continue with your everyday routine. Anyone can if they keep a strong mindset and push through. It is by no means easy, but possible.
Congrats on wanting to get off of the pain meds. Even a small habit can lead to a hectic lifestyle. But almost all small habits turn in to huge habits. Stay strong and tell yourself every second of every day that you will fight through this. It's not easy but can be done.
Hang in there.
Best of luck!

Brian
Avatar universal
Congrats on stoppgetting clean - once you are over the withdrawls your life is going to be so much better :-)
What you are feeling is totally normal - not fun and you'll be sick for a around 5 - 7 days but just remember withdrawls can't kill you (unlike drug addiction unfortunatley!)
I did a cold turkey off painkillers, and found days 1 - 4 the worst - severe flu like symptoms, then 5 -7 mildly flu like and then I felt great - really alive with so much energy and a new lease in life.
As another poster said - baths (or hot shower) helps. Keep your fluids up - fresh fruit juice is ideal, and don't do too much - read, tv or movie (if you're up to it) can be a good distraction. If the hot/cold thing gets too uncomfortable tylenol can reduce your temperature.
Good luck and hang in there - and use this forum as much as you want - lots of people hear who've been where your at. Bmads suggestion of OTC vitamins is a good one :-)
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.